Patient injury from drug therapy is the single most common type of adverse event that occurs in the in-patient setting. When medication errors result in patient injury, there are significant costs to the patient, healthcare providers, and institution. Some medications that have a heightened risk of causing significant patient harm when they are used in error are called “high-alert medications.”In 2007, the Institute for Safe Medication Practices added intravenous (IV) oxytocin to their list of high-alert medications. This is significant for perinatal care providers because oxytocin is a drug that they use quite freguently. Errors that involve IV oxytocin administration for labor induction or augmentation are most commonly dose related and often involve lack of timely recognition and appropriate treatment of excessive uterine activity (tachysystole). Other types of oxytocin errors involve mistaken administration of IV fluids with oxytocin for IV fluid resuscitation during nonreassuring (abnormal or indeterminate) fetal heart rate patterns and/or maternal hypotension and inappropriate elective administration of oxytocin to women who are less than 39 completed weeks' gestation. Oxytocin medication errors and subsequent patient harm are generally preventable. The perinatal team can develop strategies to minimize risk of maternal-fetal injuries related to oxytocin administration consistent with safe care practices used with other high-alert medications.